Minnesota, 2015

Winter Storm in Minnesota, December 1, 2015

December 1, 2015 · NWS FSD · 8 events in 8 counties and zones

Snowfall of 5 to 9 inches followed a period of freezing drizzle over southwest Minnesota. The freezing drizzle fell after midnight on November 30th, then the accumulating snow developed that morning and continued into the morning of December 1st.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FSD wrote it up.

Snowfall of 5 to 9 inches followed a period of freezing drizzle over southwest Minnesota. The freezing drizzle fell after midnight on November 30th, then the accumulating snow developed that morning and continued into the morning of December 1st.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Nov 30, 10:50 PM CST, 1 hour 10 minutes earlier.

Area forecast discussion, Nov 30, 10:50 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1050 PM CST MON NOV 30 2015

.UPDATE...
ISSUED AT 923 PM CST MON NOV 30 2015

SURFACE LOW CENTER IS PRESENTLY SITUATED THROUGH THE NORTHEASTERN
PORTIONS OF THE CWA LATE THIS EVENING...WITH BAND OF HEAVIER SNOW
NOW PUSHING INTO EAST CENTRAL SOUTH DAKOTA AND SOUTHWESTERN
MINNESOTA. HI RES MODELS CONTINUE TO SHOW THIS HEAVIER SNOW
LIFTING NORTHWARD THROUGH THE NIGHT...WITH SNOW THEN BECOMING MORE
FOCUSED IN OUR WEST LATER TONIGHT AS THE TROWAL BEGINS TO WRAP
INTO THE AREA. STILL SEEING LIGHT SNOW PERSISTING SOUTHWARD ALL
THE WAY BACK INTO NORTHEASTERN NEBRASKA...THOUGH LATER IN THE
NIGHT MAY SEE A BREAK IN THE PRECIPITATION IN OUR SOUTHEAST BEFORE
THE AFOREMENTIONED WRAP AROUND PRECIPITATION SWINGS THROUGH THE
REGION ON TUESDAY. WHILE NEIGHBORING OFFICES TO OUR SOUTH HAVE
DOWNGRADED/ELIMINATED HEADLINES FOR THE REMAINDER OF THE NIGHT
INTO TUESDAY...KEPT OUR HEADLINES AS IS WITH SNOW CONTINUING TO
FALL ACROSS OUR ENTIRE CWA. MIDNIGHT SHIFT MAY REASSES HEADLINES
FOR TUESDAY WITH ONLY LIGHT SNOW EXPECTED ACROSS THE AREA THROUGH
THE DAY.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 315 PM CST MON NOV 30 2015

SNOWFALL RATES ON THE DOWNWARD TREND ACROSS THE EASTERN HALF OF THE
FORECAST AREA AS UPPER LEVEL WAVE MOVES INTO THE REGION.  MAIN FOCUS
NOW WILL BE PRECIPITATION THAT SETS UP ASSOCIATED WITH THE TROWAL.
HAVE FOLLOWED LIFT IN THE 295K SURFACE WHICH SUGGEST TROWAL
DEVELOPING ACROSS CENTRAL SOUTH DAKOTA OVER NIGHT TONIGHT AND THEN
SLOWLY CREEPING EAST TOWARDS THE SOUTH DAKOTA/MINNESOTA BORDER
THROUGH THE DAY TOMORROW.  HAVE RAISED POPS INTO THE CATEGORICAL
RANGE...BUT PRECIP AMOUNTS WILL BE SIGNIFICANTLY LESS.  WITH
SIGNIFICANT DOWNWARD TREND IN PRECIPITATION RATES...COULD SEE THE
POTENTIAL FOR DOWNGRADING TO AN ADVISORY...BUT HAVE OPTED TO LEAVE
HEADLINES AS IS FOR NOW WITH COORDINATION.  WILL SEE SMALL DIURNAL
CHANGE THROUGH THE NEXT 36 HOURS WITH CLOUDS AND PRECIPITATION
CONTINUING.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 315 PM CST MON NOV 30 2015

LARGE UPPER LOW CENTER WOBBLES EAST OF THE FORECAST AREA ON
TUESDAY EVENING INTO WISCONSIN BY DAYBREAK WEDNESDAY. BAND OF LIGHT
TO MODERATE SNOWFALL ON THE BACK SIDE OF THE LOW TUESDAY EVENING
WILL GRADUALLY DIMINISH AS IT ALSO SIDES EAST THROUGH AREA...WITH
THE LAST OF SNOW ENDING LATE TUESDAY NIGHT. ADDITIONAL SNOWFALL
AMOUNTS OF UP TO AN INCH WILL BE POSSIBLE. BREEZY WINDS WILL ALSO
CONTINUE OVERNIGHT...AND COULD ALLOW FOR SOME DRIFTING OF THE
EXISTING SNOW IN OPEN AREAS.

BEHIND THE EXITING LOW...UPPER LEVEL NORTHWEST FLOW ARRIVES HOWEVER
THE AIRMASS IS NOT EXPECTED TO BE PARTICULARLY COLD. IN FACT...UPPER
LEVEL RIDGING BUILDING OVER THE HIGH PLAINS ON WEDNESDAY WILL SLIDE
EAST THROUGH THE FORECAST AREA THROUGH FRIDAY...WITH SOUTHWEST FLOW
DEVELOPING SATURDAY. THIS WILL ALLOW FOR SEASONALLY MILD LOW LEVEL
TEMPERATURES...HOWEVER WITH THE RECENT SNOWPACK...DAYTIME READINGS
WILL LIKELY BE ON THE COOLER SIDE OF GUIDANCE. STILL...HIGH
TEMPERATURE FORECAST WILL BE TRICKY AND IF GREATER MIXING CAN
OCCUR...MAY EVENTUALLY NEED TO BE BUMPED UP. FOR WEDNESDAY...HIGHS
WILL REACH THE UPPER 20S TO LOWER 30S...AND IMPROVE A DEGREE OR TWO
EACH DAY THROUGH THE END OF THE WEEK. CLOUD COVER WILL LINGER ACROSS
THE EASTERN HALF OF THE FORECAST AREA WEDNESDAY MORNING...THEN CLEAR
OUT BY EARLY AFTERNOON. OTHERWISE...MOSTLY CLEAR SKIES WILL BE THE
RULE THROUGH FRIDAY. INCREASING MID LEVEL MOISTURE LATE FRIDAY NIGHT
AND SATURDAY WILL BRING IN GREATER CLOUD COVER BUT IT LOOKS TO
REMAIN DRY.

UPPER LOW FORMING IN THE FOUR CORNERS REGION ON SATURDAY...SWINGS
EAST WITH THE SOUTHERN STREAM AND WILL REMAIN LARGELY SOUTH OF THE
FORECAST AREA EARLY NEXT WEEK. TEMPERATURES REMAIN SIMILAR TO
PREVIOUS DAYS...IN THE 30S TO LOWER 40S.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1046 PM CST MON NOV 30 2015

PERIODS OF LIGHT SNOW WILL CONTINUE ACROSS THE AREA THROUGH
TUESDAY...WITH IFR TO MVFR CONDITIONS ACROSS THE AREA. AREAS OF
NORTHWEST IOWA MAY HAVE A BREAK IN PRECIPITATION LATER TONIGHT AS
SOME DRIER AIR MOVES IN TONIGHT...BEFORE REDEVELOPING ON TUESDAY.
NORTHWESTERLY WINDS WILL PICK UP TUESDAY MORNING AND CONTINUE
THROUGH TUESDAY EVENING.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...WINTER STORM WARNING UNTIL MIDNIGHT CST TUESDAY NIGHT FOR
     SDZ038>040-054>056-061-062-066-067-070-071.

     WINTER STORM WARNING UNTIL 6 PM CST TUESDAY FOR SDZ050-052-053-
     057>060-063>065-068-069.

MN...WINTER STORM WARNING UNTIL MIDNIGHT CST TUESDAY NIGHT FOR MNZ071-
     072-080-081-089-090-097-098.

IA...WINTER STORM WARNING UNTIL MIDNIGHT CST TUESDAY NIGHT FOR
     IAZ001>003-012>014-020>022-031-032.

NE...WINTER STORM WARNING UNTIL MIDNIGHT CST TUESDAY NIGHT FOR NEZ013-
     014.

&&

UPDATE...JM
SHORT TERM...
LONG TERM...
AVIATION...JM
Hazardous weather outlook, Nov 30, 7:49 PM CST, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
749 PM CST MON NOV 30 2015

MNZ071-072-080-081-097-SDZ038>040-050-052>058-020200-
LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-PIPESTONE-BEADLE-KINGSBURY-
BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-
749 PM CST MON NOV 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MINNESOTA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH
DAKOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TONIGHT

LIGHT SNOW WILL CONTINUE ACROSS THE AREA OVERNIGHT WITH 2 TO 3
INCHES OF ACCUMULATION POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LIGHT SNOW WILL PERSIST INTO TUESDAY WITH 1 TO 2 INCHES OF
ADDITIONAL ACCUMULATION. NORTHWESTERLY WINDS WILL ALSO PICK UP
DURING THE DAY...RESULTING IN BRIEF REDUCED VISIBILITY IN BLOWING
SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ001>003-012>014-020>022-031-032-MNZ089-090-098-NEZ013-014-
SDZ059>071-020200-
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-NOBLES-JACKSON-ROCK-DIXON-DAKOTA-DAVISON-
HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-
LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION-
749 PM CST MON NOV 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA...SOUTH CENTRAL
SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TONIGHT

LIGHT SNOW WILL CONTINUE ACROSS THE AREA OVERNIGHT WITH 1 TO 2
INCHES OF ACCUMULATION POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LIGHT SNOW WILL PERSIST INTO TUESDAY WITH AROUND 1 INCH OF
ADDITIONAL ACCUMULATION. NORTHWESTERLY WINDS WILL ALSO PICK UP
DURING THE DAY...RESULTING IN BRIEF REDUCED VISIBILITY IN BLOWING
SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Nov 30, 6:02 PM CST, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
602 PM CST MON NOV 30 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     SNOW             MENNO                   43.24N 97.58W
11/30/2015  M6.5 INCH        HUTCHINSON         SD   CO-OP OBSERVER

0515 PM     SNOW             MINNEOTA                44.56N 95.98W
11/30/2015  E4.3 INCH        LYON               MN   TRAINED SPOTTER

0500 PM     SNOW             5 NE SALEM              43.78N 97.32W
11/30/2015  M5.0 INCH        MCCOOK             SD   CO-OP OBSERVER

0500 PM     SNOW             TYNDALL                 42.99N 97.86W
11/30/2015  M4.0 INCH        BON HOMME          SD   CO-OP OBSERVER

0445 PM     SNOW             3 WSW SIOUX FALLS       43.53N 96.79W
11/30/2015  E7.0 INCH        MINNEHAHA          SD   COCORAHS

0445 PM     SNOW             FLANDREAU               44.05N 96.60W
11/30/2015  E5.0 INCH        MOODY              SD   EMERGENCY MNGR

0430 PM     SNOW             MITCHELL                43.73N 98.03W
11/30/2015  M4.7 INCH        DAVISON            SD   CO-OP OBSERVER

0430 PM     SNOW             6 ESE BALTIC            43.72N 96.64W
11/30/2015  E6.0 INCH        MINNEHAHA          SD   CO-OP OBSERVER

0430 PM     SNOW             MARSHALL                44.45N 95.79W
11/30/2015  E5.0 INCH        LYON               MN   TRAINED SPOTTER

0420 PM     SNOW             SANBORN                 43.18N 95.66W
11/30/2015  E5.7 INCH        O'BRIEN            IA   CO-OP OBSERVER

0415 PM     SNOW             LUVERNE                 43.65N 96.21W
11/30/2015  M6.3 INCH        ROCK               MN   PUBLIC

0400 PM     SNOW             WORTHINGTON             43.63N 95.60W
11/30/2015  M5.8 INCH        NOBLES             MN   CO-OP OBSERVER

0400 PM     SNOW             MADISON                 44.01N 97.11W
11/30/2015  E4.0 INCH        LAKE               SD   EMERGENCY MNGR

0400 PM     SNOW             WINDOM                  43.87N 95.12W
11/30/2015  M3.3 INCH        COTTONWOOD         MN   CO-OP OBSERVER

0400 PM     SNOW             2 NNW SIOUX FALLS       43.57N 96.75W
11/30/2015  M6.3 INCH        MINNEHAHA          SD   OFFICIAL NWS OBS

0400 PM     SNOW             4 SE SIOUX FALLS        43.50N 96.67W
11/30/2015  M7.1 INCH        MINNEHAHA          SD   NWS EMPLOYEE

0359 PM     SNOW             PIPESTONE               44.00N 96.31W
11/30/2015  M5.9 INCH        PIPESTONE          MN   PUBLIC

0350 PM     SNOW             PRIMGHAR                43.09N 95.63W
11/30/2015  M6.0 INCH        O'BRIEN            IA   CO-OP OBSERVER

0345 PM     SNOW             3 NW SIOUX CENTER       43.11N 96.21W
11/30/2015  M6.0 INCH        SIOUX              IA   COCORAHS

0345 PM     SNOW             ORANGE CITY             43.00N 96.06W
11/30/2015  M5.5 INCH        SIOUX              IA   CO-OP OBSERVER

0345 PM     SNOW             SIOUX CENTER            43.08N 96.17W
11/30/2015  M8.0 INCH        SIOUX              IA   CO-OP OBSERVER

0345 PM     SNOW             SHELDON                 43.18N 95.84W
11/30/2015  M4.6 INCH        O'BRIEN            IA   CO-OP OBSERVER

0340 PM     SNOW             SOUTH SIOUX CITY        42.47N 96.41W
11/30/2015  M6.5 INCH        DAKOTA             NE   EMERGENCY MNGR

0320 PM     SNOW             HOLSTEIN                42.49N 95.54W
11/30/2015  M7.0 INCH        IDA                IA   CO-OP OBSERVER

0310 PM     SNOW             1 SE TEA                43.44N 96.82W
11/30/2015  E6.5 INCH        LINCOLN            SD   PUBLIC

0300 PM     SNOW             2 SE VERMILLION         42.76N 96.90W
11/30/2015  M5.0 INCH        CLAY               SD   CO-OP OBSERVER

0245 PM     SNOW             WOONSOCKET              44.05N 98.27W
11/30/2015  E2.0 INCH        SANBORN            SD   LAW ENFORCEMENT

0145 PM     SNOW             SIOUX CITY              42.50N 96.39W
11/30/2015  E5.2 INCH        WOODBURY           IA   PUBLIC

&&

NWS SIOUX FALLS SD
IRIS SYSTEM
Local storm report, Nov 30, 7:37 PM CST, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
737 PM CST MON NOV 30 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     SNOW             MITCHELL                43.73N 98.03W
11/30/2015  E6.0 INCH        DAVISON            SD   CO-OP OBSERVER

0645 PM     SNOW             MONTROSE                43.70N 97.18W
11/30/2015  M4.5 INCH        MCCOOK             SD   PUBLIC

0640 PM     SNOW             OKOBOJI                 43.39N 95.14W
11/30/2015  M6.3 INCH        DICKINSON          IA   PUBLIC

0615 PM     SNOW             BROOKINGS               44.31N 96.79W
11/30/2015  E7.0 INCH        BROOKINGS          SD   PUBLIC

0640 PM     SNOW             LUVERNE                 43.65N 96.21W
11/30/2015  M7.1 INCH        ROCK               MN   PUBLIC

&&

NWS SIOUX FALLS SD
IRIS SYSTEM
Local storm report, Nov 30, 7:46 PM CST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
746 PM CST MON NOV 30 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     SNOW             2 SW SIOUX FALLS        43.52N 96.76W
11/30/2015  M7.8 INCH        MINNEHAHA          SD   COCORAHS

&&

NWS SIOUX FALLS SD
IRIS SYSTEM
Local storm report, Nov 30, 8:43 PM CST, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
843 PM CST MON NOV 30 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     SNOW             IROQUOIS                44.37N 97.85W
11/30/2015  M3.8 INCH        KINGSBURY          SD   CO-OP OBSERVER

0815 PM     SNOW             3 NE BATTLE CREEK       42.35N 95.56W
11/30/2015  M4.0 INCH        IDA                IA   CO-OP OBSERVER

0800 PM     SNOW             ORANGE CITY             43.00N 96.06W
11/30/2015  M7.0 INCH        SIOUX              IA   CO-OP OBSERVER

&&

NWS SIOUX FALLS SD
IRIS SYSTEM
Local storm report, Nov 30, 9:29 PM CST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
929 PM CST MON NOV 30 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     SNOW             LAKE BENTON             44.26N 96.29W
11/30/2015  M9.0 INCH        LINCOLN            MN   CO-OP OBSERVER

0915 PM     SNOW             3 N SIOUX CENTER        43.12N 96.17W
11/30/2015  E7.0 INCH        SIOUX              IA   PUBLIC

0900 PM     SNOW             WINDOM                  43.87N 95.12W
11/30/2015  M5.1 INCH        COTTONWOOD         MN   CO-OP OBSERVER

0900 PM     SNOW             1 W MADISON             44.01N 97.13W
11/30/2015  M7.2 INCH        LAKE               SD   EMERGENCY MNGR

0830 PM     SNOW             PIPESTONE               44.00N 96.31W
11/30/2015  M7.8 INCH        PIPESTONE          MN   PUBLIC

0840 PM     SNOW             3 SSE SIOUX FALLS       43.50N 96.71W
11/30/2015  M8.0 INCH        MINNEHAHA          SD   NWS EMPLOYEE

&&

NWS SIOUX FALLS SD
IRIS SYSTEM
Local storm report, Nov 30, 10:03 PM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1003 PM CST MON NOV 30 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     SNOW             2 NNW SIOUX FALLS       43.57N 96.75W
11/30/2015  M8.3 INCH        MINNEHAHA          SD   OFFICIAL NWS OBS

0940 PM     SNOW             SIOUX CITY              42.50N 96.39W
11/30/2015  M6.6 INCH        WOODBURY           IA   OFFICIAL NWS OBS

0800 PM     SNOW             RUSHMORE                43.62N 95.80W
11/30/2015  M8.0 INCH        NOBLES             MN   PUBLIC

0945 PM     SNOW             HULL                    43.19N 96.13W
11/30/2015  E9.0 INCH        SIOUX              IA   PUBLIC

0915 PM     SNOW             HAWARDEN                43.00N 96.48W
11/30/2015  E7.0 INCH        SIOUX              IA   CO-OP OBSERVER

&&

NWS SIOUX FALLS SD
IRIS SYSTEM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 winter storm. Local standard time, as filed.

Winter Storm, Pipestone

When
December 1, 12:00 AM CST to 3:00 AM CST
Where
Pipestone forecast zone
Reported by
COOP Observer
Coordinates
44.023, -96.259 (the zone’s center; the record gives no point)

Freezing drizzle was quickly followed by snow. The snow accumulated 5 to 9 inches over a 24 to 30 hour period that began on November 30th, including 9.0 inches near Pipestone. The storm resulted in cancellations or cutbacks of school classes.

Winter Storm, Rock

When
December 1, 12:00 AM CST to 3:00 AM CST
Where
Rock forecast zone
Reported by
Public
Coordinates
43.675, -96.253 (the zone’s center; the record gives no point)

Freezing drizzle was quickly followed by snow. The snow accumulated 5 to 9 inches over a 24 to 30 hour period that began on November 30th, including 8.2 inches near Luverne. The storm resulted in cancellations or cutbacks of school classes.

Winter Storm, Murray

When
December 1, 12:00 AM CST to 3:00 AM CST
Where
Murray forecast zone
Reported by
Trained Spotter
Coordinates
44.022, -95.763 (the zone’s center; the record gives no point)

Freezing drizzle was quickly followed by snow. The snow accumulated 5 to 9 inches over a 24 to 30 hour period that began on November 30th, including 8.0 inches 4 miles north of Currie. The storm resulted in cancellations or cutbacks of school classes.

Winter Storm, Nobles

When
December 1, 12:00 AM CST to 3:00 AM CST
Where
Nobles forecast zone
Reported by
Public
Coordinates
43.674, -95.753 (the zone’s center; the record gives no point)

Freezing drizzle was quickly followed by snow. The snow accumulated 5 to 9 inches over a 24 to 30 hour period that began on November 30th, including 8.0 inches at Rushmore. The storm resulted in cancellations or cutbacks of school classes.

Winter Storm, Cottonwood

When
December 1, 12:00 AM CST to 3:00 AM CST
Where
Cottonwood forecast zone
Reported by
COOP Observer
Coordinates
44.007, -95.181 (the zone’s center; the record gives no point)

Freezing drizzle was quickly followed by snow. The snow accumulated 4 to 7 inches over a 24 hour period that began on November 30th, including 5.1 inches at Windom. The storm resulted in cancellations or cutbacks of school classes.

Winter Storm, Jackson

When
December 1, 12:00 AM CST to 3:00 AM CST
Where
Jackson forecast zone
Reported by
COOP Observer
Coordinates
43.674, -95.154 (the zone’s center; the record gives no point)

Freezing drizzle was quickly followed by snow. The snow accumulated 5 to 9 inches over a 24 hour period that began on November 30th, including 8.4 inches near Lakefield. The storm resulted in cancellations or cutbacks of school classes.

Winter Storm, Lincoln

When
December 1, 12:00 AM CST to 3:00 AM CST
Where
Lincoln forecast zone
Reported by
COOP Observer
Coordinates
44.413, -96.267 (the zone’s center; the record gives no point)

Freezing drizzle was quickly followed by snow. The snow accumulated 5 to 9 inches over a 24 to 30 hour period that began on November 30th, including 9.0 inches at Lake Benton. The storm resulted in cancellations or cutbacks of school classes.

Winter Storm, Lyon

When
December 1, 12:00 AM CST to 3:00 AM CST
Where
Lyon forecast zone
Reported by
COOP Observer
Coordinates
44.414, -95.839 (the zone’s center; the record gives no point)

Freezing drizzle was quickly followed by snow. The snow accumulated 5 to 9 inches over a 24 to 30 hour period that began on November 30th, including 7.5 inches near Marshall. The storm resulted in cancellations or cutbacks of school classes.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2015Every state in 2015This day in weather historyWarnings in Minnesota, December 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 610595, 610596, 610597, 610598, 610599, 610600, 610601, 610602.